Alert archive / New Mexico / High Wind Watches in 2012
High Wind Watch 1, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind watch at Jan 14, 2012, 1:39 PM MST for Eddy County, New Mexico. It took effect at Jan 16, 2012, 5:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 14, 2012, 1:39 PM MST (20:39 UTC)
- In effect from
- Jan 16, 2012, 5:00 AM MST
- Expired
- Jan 15, 2012, 4:46 AM MST
- In force
- Issued by
- NWS Midland/Odessa, TX
County Eddy County, NM
The radar
The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 20:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 8.7 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3052 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
435 WWUS74 KMAF 142039 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 239 PM CST SAT JAN 14 2012 ...HIGH WIND WATCH IS IN EFFECT MONDAY FOR THE GUADALUPE MOUNTAINS... .MID LEVEL FLOW IS EXPECTED TO STRENGTHEN SIGNIFICANTLY MONDAY IN ADVANCE OF AN UPPER LEVEL STORM SYSTEM ACROSS THE WESTERN STATES. STRONGER WINDS ARE LIKELY ACROSS THE GUADALUPE MOUNTAINS AS THE UPPER STORM SYSTEM LIFTS EASTWARD ACROSS THE ROCKY MOUNTAINS. NMZ027-TXZ258-151130- /O.NEW.KMAF.HW.A.0001.120116T1200Z-120117T0000Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 139 PM MST SAT JAN 14 2012 ...HIGH WIND WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY AFTERNOON. * TIMING...DURING THE DAY MONDAY. * IMPACTS...STRONG WINDS MAY POSE A HAZARD TO MOTORISTS DRIVING ACROSS THE GUADALUPE MOUNTAINS ON U.S. HIGHWAY 62 180. * WINDS...SOUTHWEST WINDS OF 35 TO 50 MPH. GUSTS TO 65 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
1 follow-up statement
233 WWUS74 KMAF 151146 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 546 AM CST SUN JAN 15 2012 ...HIGH WIND WARNING IS IN EFFECT MONDAY FOR THE GUADALUPE MOUNTAINS... .AN UPPER LEVEL TROUGH WILL MOVE ACROSS THE AREA ON MONDAY. THIS TROUGH WILL HAVE SIGNIFICANT SUBSIDENCE ATTENDANT WITH THE SYSTEM. AS STRONG SUBSIDENCE MOVES ACROSS THE GUADALUPE MOUNTAINS...A STRONG ROTARY CIRCULATION WILL DEVELOP THUS RESULTING IN HIGH WINDS DURING THE DAY OVER THE GUADALUPE MOUNTAINS. WINDS WILL INCREASE TO WARNING CRITERIA BY MID DAY AND SLOWLY DECREASE DURING THE EVENING HOURS. NMZ027-TXZ258-152200- /O.UPG.KMAF.HW.A.0001.120116T1200Z-120117T0000Z/ /O.NEW.KMAF.HW.W.0002.120116T1200Z-120117T0000Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 446 AM MST SUN JAN 15 2012 ...HIGH WIND WARNING IN EFFECT FROM 5 AM TO 5 PM MST MONDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 5 AM TO 5 PM MST MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * EVENT...HIGH WIND THROUGH THE GUADALUPE MOUNTAINS. * TIMING...MONDAY. * WINDS...SOUTHWEST WINDS OF 40 TO 50 MPH WITH GUSTS NEAR 70 MPH. * IMPACTS...STRONG WINDS MAY POSE A HAZARD TO MOTORISTS DRIVING ACROSS THE GUADALUPE MOUNTAINS ON U.S. HIGHWAY 62 180. AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME TURBULENCE...OR STRONG DOWNWARD AIRFLOWS...IF FLYING IN THE VICINITY OF THE GUADALUPE MOUNTAINS. PILOTS SHOULD BE ALERT FOR STANDING WAVE CLOUDS OR OTHER EVIDENCE OF MOUNTAIN WAVE ACTIVITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind watch went out at Jan 14, 1:27 PM MST, 12 minutes earlier.
Area forecast discussion, Jan 14, 1:27 PM MST, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
227 PM CST SAT JAN 14 2012
.DISCUSSION...
DRY AND MILD WEATHER IS EXPECTED THROUGH THE FORECAST PACKAGE AS
NEARLY ZONAL FLOW ALOFT PREVAILS THROUGH THE NEXT SEVEN DAYS.
MUCH ABOVE NORMAL TEMPERATURES ARE EXPECTED SUNDAY AND MONDAY AS
A LEE TROUGH INTENSIFIES AHEAD OF AN APPROACHING WEAK UPPER LEVEL
TROUGH FROM THE WEST COAST. IT WILL BECOME WINDY ACROSS THE MOUNTAINS
AND A SIGNIFICANT PORTION OF THE PLAINS MONDAY AS 700 MILLIBAR
WINDS INCREASE TO 40 TO 50 KNOTS. WILL ISSUE A HIGH WIND WATCH FOR
THE GUADALUPE MOUNTAINS MONDAY WITH THE NAM DEPICTING A MOUNTAIN
WAVE FORMING IN THIS AREA IN THE STRONG MID LEVEL FLOW ALOFT. THE
DAVIS MOUNTAINS APPEAR TO BE ON THE FRINGE OF THE HIGHER WIND
SPEEDS ALOFT AND HAVE OPTED TO NOT INCLUDE THEM AT THIS TIME IN THE
WATCH. LATER SHIFTS WILL NEED TO MONITOR. A COLD FRONT IS PROGGED
TO PUSH THROUGH THE FORECAST AREA TUESDAY. THERE WILL BE PLENTY OF
COLD AIR BEHIND THIS SYSTEM ACROSS THE NORTHERN AND CENTRAL PLAINS
BUT IT DOES NOT APPEAR THAT IT WILL BE ABLE TO PENETRATE THIS FAR
SOUTH IN THE STRONG ZONAL FLOW ALOFT. TEMPERATURES ARE FORECAST TO
GET KNOCKED BACK TO NEAR NORMAL TUESDAY. BY AS EARLY AS NEXT
WEDNESDAY A NEW LEE TROUGH WITH DOWNSLOPE FLOW AND LOW LEVEL
THERMAL RIDGING WILL DEVELOP IN THE PROGGED WEST TO NORTHWEST FLOW
ALOFT. TEMPERATURES AGAIN SHOULD SOAR TO MUCH ABOVE NORMAL VALUES
BY WEDNESDAY THROUGH NEXT SATURDAY WITH DRY CONDITIONS CONTINUING.
&&
.FIRE WEATHER...
THE PATTERN HAS CHANGED OVER THE LAST FEW DAYS TO ONE WHICH FAVORS
WARMER...DRIER...AND WINDIER CONDITIONS. THESE CONDITIONS WILL BE
MORE EVIDENT SUNDAY AND ESPECIALLY MONDAY. WINDS WILL FIRST INCREASE
IN THE GDP MTNS/ADJACENT PLAINS SUNDAY PM WHERE ELEVATED FIRE WX
CONCERNS WILL EXIST. OF LATE THE FIRE DANGER HAS BEEN IN THE LOW TO
MODERATE RANGE BUT WITH CONTINUED DRYING IT IS EXPECTED TO AT LEAST
BRIEFLY REACH HIGH FOR A FEW HRS SUNDAY AFTERNOON AND MONDAY. MONDAY
LOOKS TO BE MUCH WINDIER AND OVER A LARGER AREA THAN SUNDAY...AND
SUSTAINED WINDS OF 25-30 MPH WILL BE POSSIBLE IN THE PLAINS.
TEMPERATURES WILL BE AROUND 15 DEGREES ABOVE NORMAL IN MOST PLACES.
ATTP THE WRN PB/SE NM AND LOWER ELEVATIONS OF THE GDP MTNS ARE THE
MOST FAVORED AREAS FOR BRIEF CRITICAL FIRE WX CONDITIONS MONDAY. NO
WATCHES/WARNINGS AT THIS POINT AS THERE IS STILL COME UNCERTAINTY
WRT MIN RH/S.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 33 70 44 74 / 0 0 0 0
CARLSBAD NM 29 74 42 74 / 0 0 0 0
DRYDEN TX 33 69 43 77 / 10 0 0 0
FORT STOCKTON TX 40 75 49 77 / 0 0 0 0
GUADALUPE PASS TX 37 63 43 61 / 0 0 0 0
HOBBS NM 29 70 37 68 / 0 0 0 0
MARFA TX 26 67 31 68 / 10 0 0 0
MIDLAND INTL AIRPORT TX 30 69 41 73 / 0 0 0 0
ODESSA TX 32 69 43 71 / 0 0 0 0
WINK TX 29 71 38 76 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...HIGH WIND WATCH FROM LATE SUNDAY NIGHT THROUGH MONDAY AFTERNOON
FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS OF EDDY
COUNTY.
TX...HIGH WIND WATCH FROM LATE SUNDAY NIGHT THROUGH MONDAY AFTERNOON
FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS.
&&
99/99Hazardous weather outlook, Jan 14, 1:24 PM MST, 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 224 PM CST SAT JAN 14 2012 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-152030- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 224 PM CST SAT JAN 14 2012 /124 PM MST SAT JAN 14 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY WINDS WILL BE ON THE INCREASE SUNDAY AND INTO MONDAY. LOCALIZED VERY WINDY CONDITIONS ARE EXPECTED TO AT LEAST BRIEFLY DEVELOP IN THE GUADALUPE MOUNTAINS SUNDAY AFTERNOON. STRONGER HIGH WINDS ARE LIKELY MONDAY IN THE GUADALUPE AND DAVIS MOUNTAINS. ALSO WITH THE INCREASED WINDS...ABOVE NORMAL TEMPERATURES...AND DECREASING RH/S FIRE WEATHER CONCERNS WILL INCREASE...ESPECIALLY MONDAY IN THE LOWER ELEVATIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
Nearby
High Wind Watches in New Mexico, 2012High Wind Watches in Texas, 2012Every high wind watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.